Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 125, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 11, 2008, 3:47 PM MST for Pima County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2008, 3:47 PM MST (22:47 UTC)
- Expired
- Sep 11, 2008, 4:15 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:00 PM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 11, 2:00 PM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST THU SEP 11 2008 .SYNOPSIS...DRY AIR WILL START PUSHING IN FROM THE WEST BY FRIDAY...LIMITING OUR CHANCE OF SHOWER AND THUNDERSTORM ACTIVITY INTO NEXT WEEK. && .DISCUSSION...DEBRIS CLOUD CLEARED BY LATE MORNING WITH EARLIER CLEARING OUT WEST. MOISTURE HAS BEEN GOOD ENOUGH IN THE 1 TO 1.2 INCH RANGE ACROSS SOUTHERN AREAS...MAYBE A LITTLE DEEPER FURTHER EAST...WITH HIGHER VALUES OVER MOST OF SONORA JUST SOUTH. WE HAVE SEEN SOME DRYING HOWEVER...AS SURFACE DEWPTS HAVE BEEN ABLE TO MIX OUT INTO THE MIDDLE AND LOWER 50S THIS AFTERNOON ACROSS CENTRAL AND EASTERN AREAS. RECENT GOES SOUNDER ESTIMATES ARE HINTING AT VALUES CLOSER TO 1 INCH IN THESE AREAS. MOISTURE PUSHED UP FROM LOWELL REMNANT HAS INTERACTED WITH LOW DIGGING INTO NORTHERN BAJA FOR SCATTERED THUNDERSTORMS IN SOUTHWEST DESERTS TODAY. WE STILL HAVE A CHANCE OF SHOWERS THIS EVENING IN CENTRAL AND EASTERN AREAS AS MORE FAVORABLE CONDITIONS TRY TO SHIFT IN FROM THE WEST...BUT WE WILL BE FIGHTING SOME ADDITIONAL DRYING TRYING TO INFILTRATE THE FLOW FROM THE SOUTHWEST UNDER THE LOW. SOME REMNANT ENERGY WILL BE LEFT BEHIND AS THE TROUGH LIFTS EASTWARD...BUT MODELS CONTINUE TO TRY TO DRY US OUT AFTER TONIGHT AS THE LARGER SCALE FLOW SHUNTS MOISTURE OUT OF THE AREA. MODEL DRYING MIGHT BE A LITTLE TOO AGGRESSIVE...BUT WILL SERVE WELL AS A GENERAL FORMAT FOR THE PREVAILING TREND. STILL HAVE TO WATCH FOR REMNANT TROPICAL MOISTURE EARLY IN THE NEW WEEK...BUT NEW GFS AND OFFICIAL TRACKS KEEP THINGS FAIRLY FAR EAST. && .AVIATION...ISOLD TO SCATTERED TSRA/SHRA ACROSS ALL OF SE AZ. STRONG GUSTY WINDS NEAR STORMS AND WITH SOME THUNDERSTORM OUTFLOW. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 11, 6:14 AM MST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 614 AM MST THU SEP 11 2008 AZZ029-030-032>034-120400- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY- 614 AM MST THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST THIS MORNING WILL MOVE ACROSS NORTHERN BAJA TODAY AND TONIGHT. SUFFICIENT MOISTURE IS IN PLACE AND COMBINED WITH DAYTIME HEATING AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE APPROACHING LOW...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN. A FEW AREAS NEAR THE STRONGEST STORMS MAY SEE RAINFALL AMOUNTS UP TO ONE INCH WHICH MAY CAUSE SOME SHORT TERM FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ035-120400- COCHISE COUNTY- 614 AM MST THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST THIS MORNING WILL MOVE ACROSS NORTHERN BAJA TODAY AND TONIGHT. SUFFICIENT MOISTURE IS IN PLACE AND COMBINED WITH DAYTIME HEATING AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE APPROACHING LOW...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN. A FEW AREAS MAY SEE RAINFALL AMOUNTS UP TO ONE INCH WHICH MAY CAUSE SOME SHORT TERM FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-120400- WESTERN PIMA COUNTY- 614 AM MST THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST THIS MORNING WILL MOVE ACROSS NORTHERN BAJA TODAY AND TONIGHT. SUFFICIENT MOISTURE IS IN PLACE AND COMBINED WITH DAYTIME HEATING AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE APPROACHING LOW...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-120400- NORTHERN GREENLEE COUNTY- 614 AM MST THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST THIS MORNING WILL MOVE ACROSS NORTHERN BAJA TODAY AND TONIGHT. SUFFICIENT MOISTURE IS IN PLACE AND COMBINED WITH DAYTIME HEATING AND UPPER LEVEL DYNAMICS ASSOCIATED WITH THE APPROACHING LOW...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. MAIN THREAT FROM THESE STORMS WILL BE GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:03 PM MST | Areal Flood Advisory | TWC | Pima | 54 min |
| Sep 10, 8:55 PM MST | Areal Flood Advisory | TWC | Pima | 110 min |
| Sep 10, 10:41 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 11, 3:31 PM MST | Areal Flood Advisory | TWC | Pima | 90 min |
| Sep 11, 4:59 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.